CSN Login
Members Online: 25

Anyone develop Heart Problems while taking Chemo specifically A Fib?

treebee
Posts: 9
Joined: Feb 2013

Hello.  I am hoping someone might have a similar experience to shed some light on my Mom's new problems.  After her 3rd chemo (Taxol/ Carboplatin) for Stage 3A UPSC and mixed adenocarcinoma (staged during hysterectomy) her WBC counts went down very low and she contracted pneumonia.  She was hospitalized for 7 days and given antibiotics and meds for her WBC count.  They discovered a new problem - her heart rate was all over the place and they determined that she had atrial filibration (spelling??) or A Fib.  I know this is common for people to develop in later years but I can't help but wonder if the chemo was a culprit?  I am sure the pneumonia was also a factor as the heart and lungs are closely related to each other and one affects the other. 

My dilemma is that she is very discouraged with everything and is considering stopping chemo for good.  That frightens me terribly!  She has medically controlled high blood pressure, decreased kidney function, and now A FIB.  So she is on some major drugs with the addition of the blood clotting medicine for the new condition.  She is already about two weeks past her missed 4th chemo treatment.  Oh, and her CA-125 continued to rise during all 3 chemos.  From 151 to 181 to 204.  The doctors are hoping the elevation is due to her fighting an infection that became pneumonia but wanted to give her a CAT Scan...problem with that...her decreased kidney function won't allow her to get the contrast iodine dye as that can cause kidney failure.  So we are trying to convince her to at least get a PET scan if covered.  It has just become a roller coaster of emotions and fears as unfortunatley you all must be well aware.  Does anyone have similar issues and are still able to finish the treatement protocol?  Another question is....was 3 chemos enough?  Is 4?  She already refused the radiation sandwich treatment and originally opted for 6 chemos...  I respect her decisions for treatment but cant help worrying taht she is giving up waaaay to soon!

Best,

T- for terribly frustrated!

Alexandra's picture
Alexandra
Posts: 1198
Joined: Jul 2012

Sorry about your Mom's having difficulties and your frustration. Read http://csn.cancer.org/node/258971 about A-Fib during chemo.

treebee
Posts: 9
Joined: Feb 2013

Thanks Alexandria...good info...my Mom is on Coumadin and now I am worried it will affect her chemo...so many interactiosn to look out for yikes!

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network